MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T4
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that one of the implant legs (haptic) didn't unfold properly in the cartridge.They tried inserting lens into another cartridge, but that didn't change anything.The implant was discarded.Additional information was requested and received stating that unspecified replacement lens was used.The procedure was completed on the same day.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6., and h.11.The product was not returned for analysis.The reporter states the use of "non-company " as a viscoelastic, which is not qualified to be used with the associated product.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd (ophthalmic viscosurgical device) may cause damage to the lens and potential complications during the implantation process.In addition to the above, it is stated in the file that "they tried inserting it into another cartridge, but that didn¿t change anything"; company specific is a pre-loaded device, and the lens must not be removed from it and reloaded into a cartridge and can only be used with the company specific device.Based on the results from the product history record, the products met release criteria the manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24221310
Report Number9612169-2026-00204
Device Sequence Number8197404
Product Code MJP
UDI-Device Identifier00380652399395
UDI-Public(01)00380652399395(17)281217(11)241219(10)25955895
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T4
Device Lot Number25955895
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/11/2026
Date Device Manufactured12/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED.; UNSPECIFIED CARTRIDGE.; VISTHESIA FROM ZEISS.
Patient SexUnknown